Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 28, 2008, 3:28 AM CDT for Osage County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2008, 3:28 AM CDT (08:28 UTC)
- Expired
- May 28, 2008, 6:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2571 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 280831
FFWTSA
OKC113-281430-
/O.NEW.KTSA.FF.W.0081.080528T0828Z-080528T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT WED MAY 28 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 930 AM CDT
* AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 5 MILES NORTHWEST OF SHIDLER...MOVING
EAST AT 13 MPH. RADAR INDICATES THAT 1.5 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 930
AM CDT. DUE TO THE RECENT HEAVY RAINS ACROSS THE WARNED AREA...IT
WILL NOT TAKE MUCH RAIN TO LEAD TO FLASH FLOODING.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BURBANK...FAIRFAX...FORAKER...PEARSONIA...PAWHUSKA...
BIGHEART...WYNONA...OKESA...HULAH...BARNSDALL AND AVANT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.
LAT...LON 3700 9601 3636 9601 3653 9672 3656 9675
3655 9681 3657 9690 3660 9691 3658 9697
3660 9706 3670 9707 3671 9705 3670 9694
3676 9689 3676 9683 3679 9676 3700 9674
TIME...MOT...LOC 0828Z 290DEG 12KT 3683 9668
$$1 follow-up statement
000
WGUS74 KTSA 281150
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 AM CDT WED MAY 28 2008
OKC113-281200-
/O.CAN.KTSA.FF.W.0081.000000T0000Z-080528T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-
650 AM CDT WED MAY 28 2008
...THE FLASH FLOOD WARNING FOR OSAGE COUNTY IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3700 9601 3636 9601 3653 9672 3656 9675
3655 9681 3657 9690 3660 9691 3658 9697
3660 9706 3670 9707 3671 9705 3670 9694
3676 9689 3676 9683 3679 9676 3700 9674
TIME...MOT...LOC 1150Z 290DEG 12KT 3660 9589
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 8:51 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, May 27, 8:51 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 851 PM CDT TUE MAY 27 2008 .DISCUSSION... HAVE DROPPED THE FLASH FLOOD WATCH. LOOKING AT 18Z MODEL DATA INDICATES CHANCES FOR HEAVY RAIN AND ORGANIZED THUNDERSTORMS HAS DIMINISHED FOR TONIGHT FOR THE WATCH AREA. STILL BELIEVE THAT A FAIRLY GOOD CHANCE FOR SOME SHOWERS AND MAYBE A ISOLATED THUNDERSTORM...ESPECIALLY LATE TONIGHT AND INTO THE MORNING WITH BEST CHANCES IN THE SOUTHEAST PORTION OF OKLAHOMA. HAVE ALSO ADJUSTED TEMPERATURES AND INTRODUCED SOME PATCHY FOG FOR NORTHERN PORTIONS OF THE FORECAST AREA WHERE CLEARING HAS BEEN EARLY THIS EVENING AND TEMPERATURE/DEW POINT SPREADS ARE SMALL. ADJUSTED LOWS DOWNWARD SOME AS WELL. HAVE ALSO ADJUSTED POPS FOR TOMORROW TO GO ALONG WITH LATEST TRENDS. GRIDS AFTER TOMORROW REMAIN REMAIN THE SAME. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 82 68 89 / 30 20 0 0 FSM 66 84 66 89 / 30 30 0 0 MLC 66 84 67 88 / 40 30 10 0 BVO 62 80 65 87 / 30 20 0 0 FYV 62 79 61 84 / 30 20 0 0 BYV 60 77 61 83 / 30 20 0 0 MKO 67 81 66 86 / 30 20 0 0 MIO 62 78 64 86 / 30 20 0 0 F10 67 83 67 87 / 40 30 0 0 HHW 66 86 69 89 / 50 50 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....15
Hazardous weather outlook, May 27, 8:46 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT TUE MAY 27 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 844 PM CDT TUE MAY 27 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 10 PM. DENSE FOG...POOR VISIBILITY. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH SATURATED GROUND CONDITIONS FROM THE STORMS OF THE LAST TWO DAYS...ANY LOCALLY HEAVY RAIN COULD CAUSE FLASH FLOODING. SEVERAL AREA RIVERS ARE IN FLOOD OR FORECAST TO FLOOD IN THE NEXT FEW DAYS. ANY ADDITIONAL HEAVY RAIN COULD AGGRAVATE THE SITUATION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE NEAR THE COLD FRONT AS IT PUSHES SOUTH ON WEDNESDAY. THERE WILL BE AN ISOLATED CHANCE FOR SEVERE WEATHER MAINLY EARLY WEDNESDAY ACROSS SOUTHEAST OKLAHOMA. A WARMING TREND IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH TEMPERATURES WARMING TO ABOVE SEASONAL AVERAGES. THE NEXT COLD FRONT WILL SLOWLY MOVE INTO THE SOUTHERN PLAINS THIS WEEKEND...BRINGING ANOTHER CHANCE FOR SOME THUNDERSTORMS TO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.